Thunderstorm Wind, Baxter
- When
- May 17, 9:07 PM CST
- Where
- Baxter County, 7 mi SE of Mountain Home
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.267, -92.300
Thunderstorm winds gusting to 60 mph downed a few trees and power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 17, 8:05 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 905 PM CDT THU MAY 17 2001 LOCALLY HEAVY RAIN POSSIBLE OVERNIGHT OVER THE NORTHERN SECTIONS AS LINE OF STORMS CONTINUES TO MOVE FROM OKLAHOMA INTO ARKANSAS. HIGH PRECIPITABLE VALUES INDICATED OVER NORTHERN ARKANSAS. .LIT...NONE. 38
ARZ003>007-012>015-181000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 516 PM CDT THU MAY 17 2001 ...SLIGHT RISK OF SEVERE WEATHER TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PARTS OF NORTHERN ARKANSAS TONIGHT. A COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS MISSOURI THIS EVENING. STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED DURING THE AFTERNOON ALONG AND AHEAD OF THIS FRONT. THESE STORMS WILL LIKELY HOLD TOGETHER AND MOVE SOUTH DURING THE EVENING...REACHING EXTREME NORTH ARKANSAS BEFORE MIDNIGHT. THE THUNDERSTORMS MAY WEAKEN A LITTLE TOWARD MIDNIGHT. HOWEVER... A FEW SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS NORTHERN ARKANSAS AFTER MIDNIGHT. THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY NEED TO BE ACTIVATED IN EXTREME NORTHERN ARKANSAS OVERNIGHT. 45
ARZ003>007-012>016-021>024-030-181000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 933 PM CDT THU MAY 17 2001 ...SLIGHT RISK OF SEVERE WEATHER TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PARTS OF NORTHERN ARKANSAS TONIGHT. A COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS MISSOURI THIS EVENING. STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THIS FRONT. THE STORMS WILL LIKELY HOLD TOGETHER AND MOVE SOUTH INTO NORTHERN ARKANSAS TONIGHT. THE THUNDERSTORMS MAY WEAKEN A LITTLE TOWARD MIDNIGHT. HOWEVER... A FEW SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS NORTHERN ARKANSAS AFTER MIDNIGHT. THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY NEED TO BE ACTIVATED IN EXTREME NORTHERN ARKANSAS OVERNIGHT. 45
The Springfield radar (KSGF), 146 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds gusting to 60 mph downed a few trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250532.